I have brown skin (Asian Indian). I used a 20% Salicylic acid peel for the first time, and washed it off my face in just 2 minutes. The following day, I was disturbed to see that my old (faded) acne marks had reappeared. Is this occurrence normal?It has been 1 day since the peel.My skin does not burn and I do not have any sort of discomfort. Will the marks disappear when the skin starts flaking off in a few days?
Can a 20% Salicylic Acid Peel Make Old Faded Acne Scars Reappear?
Doctor Answers 3
Hyperpigmentation after peels.
A 20% Salicylic peel should only be in the hands of a licensed esthetician. The peel is superficial, but alot of pretreatment factors need to be considered before any peel is done. Asian skin can be very fragile in terms of developing post inflammatory hyperpigmentation. The darker skin spots may be skin that is ready to peel. In the future, I would reccomend a professional treatment.
Have a question? Ask a doctor
Dark Spots should flake with Salicylic Acid peel
Salicylic acid can cause hyper pigmentation on darker colored skin types. This might be what you are seeing. It is also possible that, the surface layer of skin was exfoliated (burned essentially), revealing deeper layers where acne scaring is present. Many times the skin will look darker in patches where the skin has been damaged in the past, these are the areas that are going to peel and flake off the heaviest.
It is always wise to seek a professional skin care treatment from a license esthetician or skin specialist when using products of this intensity.
Salicylic acid peels are not effective in treating acne scars
Salicylic acid peels are not effective in treating acne scars. These peels improve skin texture and color and are most often used to treat acne and sun damaged skin.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.